Random perturbations of heteroclinic attractors

Emily Stone, Philip Holmes

Research output: Contribution to journalArticlepeer-review

Abstract

Estimates are derived for the mean recurrence time of orbits in the neighborhood of an attracting homoclinic orbit or heteroclinic cycle in an ordinary differential equation, subject to small additive random noise. The theory presented is illustrated with numerical simulations of several systems, including ones invariant under symmetry groups, for which such heteroclinic attractors are structurally stable. The physical implications of the work presented are briefly discussed.

Original languageEnglish
Pages (from-to)726-743
Number of pages18
JournalSIAM Journal on Applied Mathematics
Volume50
Issue number3
DOIs
StatePublished - 1990

Fingerprint

Dive into the research topics of 'Random perturbations of heteroclinic attractors'. Together they form a unique fingerprint.

Cite this